Objectives: We have maintained a local registry of skin and nail infections in patients receiving pertuzumab and trastuzumab as treatment for HER2 positive breast cancer. Over the past 16 months, we have continued to observe an increase in infectious complications in patients receiving the combination of pertuzumab and trastuzumab with or without chemotherapy. We expand a series of prospectively identified patients who developed infections while on these regimens. Methods: We became concerned about an increased incidence of infections shortly after the FDA approval of pertuzumab, and created an IRB approved registry of these patients. Results: Twenty-eight women were identified to have 32 separate infections (often at more than one site); 9 after cycle 1; 6 after cycle 2, 9 after cycle 3 and 8 after 4 or more cycles. The median age was 51 (Range 25-67); 14 received pertuzumab, trastuzumab, carboplatin, and docetaxel (PTCH), 5 pertuzumab, trastuzumab, and docetaxel, 7 pertuzumab, trastuzumab, and nab-paclitaxel, and 2 pertuzumab and trastuzumab. Folliculitis of the scalp, abdomen, and/or buttocks was observed in 19 patients, abscesses in 8 patients (4 of whom required incision and drainage) and cellulitis in 2. Severe paronychial infections involving one to 16 digits were observed in 4; 2 pt required surgical removal of 2 nails. Quantitative immunoglobulins were found to be low in 8 of 17 women tested; 2 patient had low total protein but did not have an assessment of quantitative immunoglobulins. All patients were initially treated with oral antibiotics, and 6 required hospitalization. Cultures were obtained in 10 patients; Staphylococcus aureus was identified in 4, methicillin resistant Staphylococcus aureus (MRSA) in 5, Enterococcus faecalis in 1. A 57 year old pt receiving neoadjuvant PTCH died on cycle 2 day 7. Autopsy was consistent with sepsis and gram positive cocci were identified. A 62 year old became septic and developed renal failure. Skin biopsies were performed in 3 patients and are consistent with changes associated with EGFR inhibition.

Conclusions: We believe these infections are a result of combining pertuzumab with trastuzumab as 2 pts received no concurrent chemotherapy. An awareness of this complication is critical as some infections may be life-threatening. We have initiated patient education to ensure awareness of this potential complication.

Citation Format: Mortimer JE, Yuan Y, Jung J, Kruper L, Stewart D, Chung S, Yu WK, Mendelsohn M, D'Apuzzo M, Tegtmeier B, Dadwal S. Skin, and nail, infections associated with the addition of pertuzumab to trastuzumab-based chemotherapy. [abstract]. In: Proceedings of the Thirty-Eighth Annual CTRC-AACR San Antonio Breast Cancer Symposium: 2015 Dec 8-12; San Antonio, TX. Philadelphia (PA): AACR; Cancer Res 2016;76(4 Suppl):Abstract nr P1-10-19.